Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 56, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 20, 2000, 4:33 PM CDT for Grayson County, Hardin County, Kentucky. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2000, 4:33 PM CDT (21:33 UTC)
- Expired
- Apr 20, 2000, 5:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
Counties Grayson County, KY, Hardin County, KY
The radar
The Louisville radar (KLVX), 48 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 2:15 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.6 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1180 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 319 m²/s²
- 0-3 km storm-relative helicity
- 324 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 202133 SVRSDF KYC085-093-202200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 533 PM EDT THU APR 20 2000 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN HARDIN COUNTY IN NORTH CENTRAL KENTUCKY EASTERN GRAYSON COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 600 PM EDT(500 PM CDT) * AT 429 PM CDT...NWS DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER GRAYSON SPRINGS...OR ABOUT 37 MILES NORTH OF BOWLING GREEN...MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BIG CLIFTY AROUND 440 PM CDT SUMMIT AROUND 545 PM EDT EASTVIEW...WHITE MILLS AROUND 550 PM EDT STEPHENSBURG AROUND 555 PM EDT SONORA AROUND 600 PM EDT CECILIA...ELIZABETHTOWN...GLENDALE AROUND 605 PM EDT COX
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 2:46 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Apr 20, 2:46 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 306 AM EDT THU APR 20 2000 MAJOR FORECAST PROBLEM FOR TIME BEING IS THE IMPENDING THREAT OF SVR STRMS AND PSBL TORNADOES ACROSS FA THIS EVE. AGREE WI SPC FOR POTENTL OF TSTM LINE TO DVLP S TO TN BORDER LATE AFTN...THIS COUPLED WITH IMPRESSIVE DYNAMICS IN PLACE...QUITE SUFFICIENT FOR TORNADO WATCH BEING ISSUED FOR FA. ONCE THRT OF SVX WX CLRS FA...THEN INCRSG CLDS AS COLD ...CYCLONIC NWRLY FLO DVPLS ACRSS FA...ENOUGH RH AND SUFFICIENT CYCLONIC GRAD FOR PSBL RW-/RW-- ESPCY DURG DAY ON FRI. FWC POPS AND TEMPS LUK OK...AND WL BE USED AS GENRL GUID. .SDF...TORNADO WATCH UNTIL 8PM EDT/PM CDT TONIGHT FOR ENTIR0E FA.
In the hours before
Special weather statement, Apr 20, 12:32 PM CDT, 4 hours 1 minute before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-210200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 132 PM EDT THU APR 20 2000 THE STORM PREDICTION CENTER HAS INDICATED THAT A MODERATE RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS NORTH CENTRAL KENTUCKY AND SOUTHERN INDIANA THIS AFTERNOON AND EVENING. A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE NORTHEAST ACROSS THE LOWER GREAT LAKES REGION TODAY. THERE IS A COLD FRONT EXTENDING SOUTHWARD FROM THE LOW. THUNDERSTORMS CONTINUE TO DEVELOP ALONG AND AHEAD OF THE COLD FRONT. THE MAIN THREAT OF SEVERE WEATHER WILL BE LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES ASSOCIATED WITH A SQUALL LINE THAT WILL DEVELOP SOUTHWARD AHEAD OF THE ADVANCING COLD FRONT. THIS IS A PRELIMINARY OUTLOOK. STAY TUNED TO NOAA WEATHER RADIO FROM THE NATIONAL WEATHER SERVICE OR THE MEDIA FOR THE LATEST INFORMATION ON THE WEATHER SITUATION. SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY.
Local storm report, Apr 20, 4:09 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
509 PM EDT THU APR 20 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0505 PM ENGLISH IN WIND DAMAGE
04/20/00 CRAWFORD TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0508 PM 3 W CORYDON IN .75 INCH HAIL
04/20/00 HARRISON REPORTED BY HAM RADIO
OPERATOR.The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 2:24 PM CDT | Severe Thunderstorm Warning | LMK | Garrard, Lincoln | 31 min |
| Apr 20, 3:57 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Grayson | 33 min |
| Apr 20, 4:18 PM CDT | Severe Thunderstorm Warning | LMK | Logan, Simpson | 27 min |
| Apr 20, 4:53 PM CDT | Severe Thunderstorm Warning | LMK | Jefferson | 37 min |
| Apr 20, 4:56 PM CDT | Severe Thunderstorm Warning | LMK | Allen, Barren | 34 min |
| Apr 20, 5:02 PM CDT | Severe Thunderstorm Warning | LMK | Larue, Nelson | 28 min |
| Apr 20, 5:14 PM CDT | Severe Thunderstorm Warning | LMK | Oldham | 31 min |
| Apr 20, 5:28 PM CDT | Severe Thunderstorm Warning | LMK | Barren, Metcalfe | 32 min |
| Apr 20, 5:30 PM CDT | Severe Thunderstorm Warning | LMK | Henry, Trimble | 30 min |
| Apr 20, 5:34 PM CDT | Severe Thunderstorm Warning | LMK | Washington | 31 min |
| Apr 20, 5:48 PM CDT | Tornado Warning | LMK | Washington | 17 min |
| Apr 20, 5:54 PM CDT | Severe Thunderstorm Warning | LMK | Anderson | 36 min |
| Apr 20, 5:56 PM CDT | Tornado Warning | LMK | Mercer | 29 min |
| Apr 20, 6:09 PM CDT | Severe Thunderstorm Warning | LMK | Woodford | 31 min |
| Apr 20, 6:20 PM CDT | Severe Thunderstorm Warning | LMK | Fayette, Jessamine | 35 min |
| Apr 20, 6:30 PM CDT | Tornado Warning | LMK | Fayette | 30 min |
| Apr 20, 6:35 PM CDT | Severe Thunderstorm Warning | LMK | Casey | 25 min |
| Apr 20, 6:43 PM CDT | Severe Thunderstorm Warning | LMK | Clinton, Cumberland | 32 min |
| Apr 20, 6:43 PM CDT | Severe Thunderstorm Warning | LMK | Bourbon | 32 min |
| Apr 20, 6:48 PM CDT | Tornado Warning | LMK | Clinton, Cumberland | 27 min |
| Apr 20, 6:52 PM CDT | Severe Thunderstorm Warning | LMK | Garrard, Lincoln | 38 min |
| Apr 20, 6:55 PM CDT | Severe Thunderstorm Warning | LMK | Nicholas | 30 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.